First time use took away some of teh numb sensations and pain of the peripheral neuropa thy but I experienced several attacks of leg and foot cramps during this first use night.
27 Jul 2010
Yes, unfortunately the severe side effects of Neurontin (Gabapentin) is: numbness of an arm or leg; one-sided weakness; swelling of the hands, legs, or feet.
In about 8.3% people the swelling or fluid retention in the legs, feet, arms, or hands, has been reported which could lead to cramps.
You need to seek medical attention, please talk to your doctor/pharmacist who prescribed the med., hope the info helps, with best wishes!
27 Jul 2010
Another cause of muscle cramping and pain could be low potassium, and there are many many drugs that can cause this, so you may want to try eating some high in potassium foods while you are waiting to get in with your doctor. Some foods high in potassium inclue bananas, potatoes, rice, orange juice, and there are a good bit more that you can look up. Low potassium can cause the pain described, hospitilization as well as death if untreated, so it is something to take a bit seriously, and is usually the last thing people thing of.
Hope it helps,
- Neurontin Information for Consumers
- Neurontin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Neurontin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My mother takes 2400 mg Neurontin and 3 500 mg loritabs a day. She is is having stomach problems... and severe diarrhea. Worried these are side ...
1 answer • 14 May 2011
I am a cocktail waitress so I'm on my feet all day. My legs and feet are fine during the day but its at night when I am almost asleep that my ...
2 answers • 27 Oct 2013
I had been taking 50 mg of Seroquel at night for about 6 months and within the past week Prozac was added. After two days on the Prozac, I started ...
1 answer • 23 Nov 2013